Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 312, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 13, 2003, 8:56 PM CDT for Lawrence County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 8:56 PM CDT (01:56 UTC)
- Expired
- Jun 13, 2003, 9:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 140156
SVRMEM
ARC075-140245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
855 PM CDT FRI JUN 13 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN EASTERN ARKANSAS
* UNTIL 945 PM CDT.
* AT 849 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6
MILES SOUTH OF POWHATAN...MOVING EAST AT 25 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 945 PM CDT INCLUDE...
PORTIA...
MINTURN...
HOXIE...
WALNUT RIDGE...COLLEGE CITY...
SEDGWICK...
.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3616 9076 3605 9087 3592 9091 3590 9121
3615 9126
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:15 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 13, 8:15 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 815 PM CDT FRI JUN 13 2003 KNQA 88D SHOWS A BROKEN LINE OF CONVECTION EXTENDING AFROM THE BOOTHEEL THROUGH EXTREME NORTHERN ARKANSAS THIS EVENING. THIS LINE IS ASSOCIATED WITH THE COOL FRONT AS FURTHER SUPPORTED BY 01Z SFC OBS INDICATING A WIND SHIFT TO THE NW. MEANWHILE...A BATCH OF SHRA/TS OVER CENTRAL MS CONTINUES TO MOVE TOWARD THE NE. IN TONIGHTS UPDATE...WILL UP POPS ACROSS NE MS AND WORD AS NUMEROUS. ELSEWHERE...SCATTERED WORDING AND 30 OR 40 POPS SHOULD SUFFICE. WILL REMOVE WORDING OF SVR FOR TONIGHT. CONVECTION IS ENCOUNTERING A REGION OF LIMITED INSTABILITY AS INDICATED BY CAPES OF AROUND 1000J/KG AND WEAK MID LEVEL LAPSE RATES. WHILE CANT TOTALLY RULE OUT AN ISOLATED MARGINALLY SVR CELL W/ SMALL HAIL AND GUSTY WINDS...NOT EXPECTING A WIDE SPREAD EVENT AT THIS TIME. TEMPS ASPECT OF THE FCST LOOKS REASONABLE. .MEG...NONE. VALLE
Hazardous weather outlook, Jun 13, 11:28 AM CDT, 9 hours 28 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1128 AM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH THIS AFTERNOON AND EVENING. AN APPROACHING COLD FRONT FROM THE NORTH COMBINED WITH AMPLE DAYTIME HEATING WILL PROVIDE ENOUGH FORCING AND INSTABILITY FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. SEVERAL OF THE STORMS WILL BE STRONG AND A FEW COULD BE SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM ABOUT 4 PM THIS AFTERNOON UNTIL MIDNIGHT. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.